MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121410
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 07/2022).
 
Event or Problem Description
It was reported that prior to an ultrasound-guided breast biopsy procedure through normal density tissue, the device allegedly failed to prime.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
It was reported that prior to an ultrasound-guided breast biopsy through normal density tissue, the device allegedly failed to prime.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required investigation summary: one biopsy needle was returned for the evaluation.Visual evaluation was performed and noted that device appeared to be clean and was received with protective tubing.The stylet and cannula were in their initial positions, as the arrow could not be seen in the ready window.There were no visual anomalies noted on the device.During the functional test, the rotational knob was turned and the stylet retracted as expected.The device was able to be fully primed with no issues and the arrow was visible in the ready window.The device was functionally tested by cocking and firing the device 20 times into a chicken breast for a total of 20 tests.The device was able to prime and fire properly for 15 tests, on the 16th test when the device was primed the device self-activated before the rotational knob could allow the stlyet to lock into place.The device was disassembled and the internal parts were inspected.It was noted that the stylet and cannula hubs were from cavity 2.The inner housing #1 was from cavity 3.The inner housing#2 was from cavity 4.The outer housing was from cavity 1.The trigger was from cavity 2.Therefore, the investigation is confirmed for the reported failure to prime as device self activated while priming.The investigation is also confirmed for the identified self activation issue, as device self activated during the functional test.A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 07/2022), g3 h11: h6 (result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11221986
Report Number2020394-2020-21116
Device Sequence Number11732156
Product Code KNW
UDI-Device Identifier00801741084584
UDI-Public(01)00801741084584
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121410
Device Catalogue Number121410
Device Lot NumberREDV2265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;